Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Theory of Probability and Mathematical Statistics
Theory of Probability and Mathematical Statistics
ISSN 1547-7363(online) ISSN 0094-9000(print)

Asymptotic analysis of a measure of variation


Authors: H. Albrecher and J. L. Teugels
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 74 (2006).
Journal: Theor. Probability and Math. Statist. 74 (2007), 1-10
MSC (2000): Primary 62G20; Secondary 62G32
Published electronically: June 25, 2007
MathSciNet review: 2336773
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X_i$, $ i=1,\dots,n$, be a sequence of positive independent identically distributed random variables and define

$\displaystyle T_n:=\frac{X_1^2+X_2^2+\dots+X_n^2}{(X_1+X_2+\dots+X_n)^2}. $

Utilizing Karamata's theory of functions of regular variation, we determine the asymptotic behaviour of arbitrary moments $ \mathsf{E}(T_n^k)$, $ k\in\mathbb{N}$, for large $ n$, given that $ X_1$ satisfies a tail condition, akin to the domain of attraction condition from extreme value theory. As a by-product, the paper offers a new method for estimating the extreme value index of Pareto-type tails.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 62G20, 62G32

Retrieve articles in all journals with MSC (2000): 62G20, 62G32


Additional Information

H. Albrecher
Affiliation: Department of Mathematics, Graz University of Technology, Steyrergasse 30, A-8010 Graz, Austria
Email: albrecher@TUGraz.at

J. L. Teugels
Affiliation: Department of Mathematics, Katholieke Universiteit Leuven, W. de Croylaan 54, B-3001 Heverlee, Belgium, and EURANDOM, P.O. Box 513 - 5600 MB Eindhoven, The Netherlands
Email: jef.teugels@wis.kuleuven.ac.be

DOI: http://dx.doi.org/10.1090/S0094-9000-07-00692-8
PII: S 0094-9000(07)00692-8
Keywords: Functions of regular variation, domain of attraction of a stable law, extreme value theory
Received by editor(s): February 1, 2005
Published electronically: June 25, 2007
Additional Notes: Supported by Fellowship F/04/009 of the Katholieke Universiteit Leuven and the Austrian Science Foundation Project S-8308-MAT
Article copyright: © Copyright 2007 American Mathematical Society